Saturday, January 29, 2011

The good, the bad and the itchy!

I guess I am going to go a bit out of order, but here goes.  Yesterday, I woke up with a fine itchy rash on various bits of me, behind my knees, forearms, belly...  I did something that I don't usually do. I contacted the doctor immediately, not waiting to see what would happen.  The kaiser doc was concerned that it might be my liver going into failure, so I got an early blood test.  I did research online and it fits a side effect of my chemo perfectly.  So here is the good: my bilirubin (liver function test) is NORMAL!  That does not mean I am out of the woods here, but it means that my liver is functioning better.  It is also the test that would tell them if I would get chemo on Feb 9th or not.  The verdict is most probably 'yes' at this point.  That is part of the bad. I am on a half dose of chemo right now. If my liver function is that good, I will get a full dose, so I am kinda scared about what the side effects will be like.  
oh.. and as for that Texas comment. We are not going to Texas. I just used the word 'y'all' in that post and said I talk like that because I lived in Texas.  We are supposed to try to go to Puerto Rico!  It is a trip with Andy's brother's family.  It might happen now... I have to wait and see.  
The other exciting news is that on Feb 9th, the same day as my next dose of chemo, Andy will be pledging allegiance to the flag and get his 3rd citizenship.

love love
rebecca

5 comments:

Denise Wolf said...

Rebecca, I'm so glad your liver function is better!! Wow, normal bilirubin - that is huge. The chemo is definitely working. You will be on vacation soon, no doubt. I think the fevers and maybe even the rash are signs that the chemo is working, since this chemo works largely by activating the immune system. I can understand being scared of what the full dose will be like, but maybe it will be ok. It won't be like the bad old AC days, because even at full dose it is still a lower weekly dose instead of the every three week version. Plus, as the cancer recedes from your liver, you will feel better overall, even with the chemo side effects.

I love you guys!

d

Jake said...

Hoping you continue to get good news and your liver hangs on in there for as long as possible, and that when you make it to the full dose of chemo it does not wipe your energy out too much (along with the other side effects).

Sending my love to "y'all"
-Jake

Bridget Wynne said...

Thanks for the update. That is great that your side-effects aren't liver problems, and that checking them out led to getting this good news -- that your liver is doing fine! I am really glad you contacted the doctor right away.

It seems to be part of the roller coaster, as it appears to me, or, as you call it the "narrow path you walk" that having unpleasant symptoms led to good news, and that the good news leads to news that's good but also somewhat scary, that being that you'll get more of the chemo next time. I hope getting more will help your liver do even better, and you feel better, and that the side effects will not be too bad.

I saw Merav a few days ago at Beth El, working with the younger students. Every time I am around her she looks more grown up, more beautiful, and more confident. What a girl.

Love,
Bridget

Rachel said...

Thank you for the update. And mazel tov to Andy on his impending citizenship. No doubt, he now knows more about U.S. history than most of the candidates gearing up to run for President in 2012. Lol.

Abrazos,

Rach

P.S. I'm sending good thoughts to your liver. :-)

Rachel said...

Thank you for the update. And mazel tov to Andy on his impending citizenship. No doubt, he now knows more about U.S. history than most of the candidates gearing up to run for President in 2012. Lol.

Abrazos,

Rach

P.S. I'm sending good thoughts to your liver. :-)